Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 30, 2011, 8:22 PM EDT. It took effect at May 31, 2011, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 8:22 PM EDT (00:22 UTC)
- In effect from
- May 31, 2011, 9:00 AM EDT
- Expired
- May 31, 2011, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
472 WHUS73 KIWX 310022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 822 PM EDT MON MAY 30 2011 LMZ043-046-310830- /O.CAN.KIWX.SC.Y.0035.000000T0000Z-110531T0100Z/ /O.NEW.KIWX.SC.Y.0036.110531T1500Z-110601T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 822 PM EDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 9 PM EDT THIS EVENING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
449 WHUS73 KIWX 310822 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT TUE MAY 31 2011 LMZ043-046-311630- /O.EXT.KIWX.SC.Y.0036.110531T1300Z-110601T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
022 WHUS73 KIWX 311444 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 AM EDT TUE MAY 31 2011 LMZ043-046-312245- /O.CON.KIWX.SC.Y.0036.000000T0000Z-110601T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
861 WHUS73 KIWX 311937 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT TUE MAY 31 2011 LMZ043-046-010000- /O.CON.KIWX.SC.Y.0036.000000T0000Z-110601T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 337 PM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:45 PM EDT, 37 minutes earlier.
Area forecast discussion, May 30, 7:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT MON MAY 30 2011 .AVIATION... VFR CONDITIONS ANTICIPATED THROUGH MOST OF THE PERIOD AS STRONG CAP AND NO FORCING MECHANISMS ALLOW FOR NO CU DEVELOPMENT. CIRRUS FROM UPSTREAM CONVECTION WAS WORKING THIS DIRECTION AHEAD OF THE NEXT WAVE WHICH WILL MOVE THROUGH TOMORROW AFTERNOON AND EVENING. LLWS DATA SUGGESTING A CONCERN THIS EVENING INTO THE OVERNIGHT HOURS WITH INCREASE IN LLJ AND GENERALLY CALM WINDS AT THE SFC. APPEARS TO BE A MARGINAL SETUP WITH MAIN LLJ STILL FOCUSED WELL TO THE WEST OF THE AREA. WILL HOLD OFF ON ANY ADDITION TO THIS PACKAGE AND MONITOR VAD/PROFILER DATA THROUGH THE EVENING FOR LATER INCLUSION. COLD FRONT AND WEAK DISTURBANCE WILL MOVE IN TOMORROW AFTERNOON AND EVENING. LOTS OF INSTABILITY SHOULD BE IN PLACE AND SUFFICIENT DYNAMICS TO ALLOW FOR SOME CONVECTIVE DEVELOPMENT. COVERAGE AT THIS POINT WILL LIKELY BE IN THE FORM OF SCATTERED CELLS OR POSSIBLY A BROKEN LINE OF STORMS. AT THIS POINT HAVE OPTED TO KEEP THUNDER OUT OF TAFS...WITH KSBN HAVING THE BEST CHANCE FOR ANY PRECIP...AND ADDED CB TOWARDS THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 414 PM EDT MON MAY 30 2011/ SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT. SEVERE WEATHER POTENTIAL TUESDAY AFTERNOON AND EVENING WILL BE THE MAIN FOCUS OF THE SHORT TERM FORECAST. QUIET CONDITIONS ANTICIPATED FOR TONIGHT WITH DIURNALLY ENHANCED CU FADING TOWARD SUNSET. FOCUS FOR NIGHTTIME SHOWERS AND THUNDERSTORMS WILL REMAIN WELL WEST OF THE AREA ACROSS THE CENTRAL AND NORTHERN PLAINS WHERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND LIKELY WILL DIMINISH SOMEWHERE JUST EAST OF THE MS RIVER TUESDAY MORNING. MEANWHILE FOR THE LOCAL AREA TONIGHT...TEMPERATURES WILL REMAIN QUITE MILD FROM THE UPPER 60S TO LOWER 70S WITH AREA FIRMLY IN THE WARM SECTOR. UPPER LEVEL LOW ACROSS NORTHWEST CONUS WILL DAMPEN THE UPPER RIDGE ON TUESDAY AS IT TRACKS INTO THE UPPER MS RIVER VALLEY. GIVEN SOUTHWEST TO NORTHEAST TRACK OF THIS FORCING...SFC COLD FRONT WILL BE RATHER SLOW MOVING EASTWARD THROUGH THE MIDDLE MS RIVER VALLEY TUESDAY AFTERNOON...WITH WFO IWX FORECAST AREA REMAINING IN WARM SECTOR THROUGH THE DAY. MID LEVEL SPEED MAX CUTTING THROUGH THE BASE OF THIS TROUGH WILL MOVE INTO THE WESTERN GREAT LAKES REGION DURING THE AFTERNOON RESULTING IN DEEP LAYER SHEAR VALUES TO INCREASE TO AROUND 40 KNOTS LATE AFTERNOON...ESPECIALLY FOR NORTHERN HALF OF THE AREA. MID/UPPER LEVEL Q-VEC DVG FIELDS SHOW STRONGEST FORCING REMAINING NORTH AND WEST OF THE AREA THROUGH THE AFTERNOON HOURS SUGGESTING BEST CHANCE OF CONVECTIVE INITIATION WEST OF THE AREA DURING THE AFTERNOON. HOWEVER...DO HAVE SOME CONCERN ABOUT THE AFOREMENTIONED DYING OVERNIGHT ACTIVITY TO THE WEST PERHAPS LAYING OUT AN OUTFLOW BOUNDARY THAT COULD TRIGGER STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT IF IT MAKES IT THIS FAR EAST. PLENTY OF INSTABILITY AVAILABLE TOMORROW...AS COOLING MID LEVEL PROFILES WITH THE APPROACH OF STRONGER ASCENT RESULT IN SBCAPES ON THE ORDER OF 2500-3000 J/KG. NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH GREATEST SEVERE RISK ACROSS THE NORTH GIVEN THE BEST JUXTAPOSITION OF INSTABILITY/SHEAR. SHEAR PROFILES WILL BE CONDUCIVE FOR SUPERCELLULAR STRUCTURES...ESPECIALLY DURING THE LATE AFTERNOON/EARLY EVENING HOURS. GENERALLY UNIDIRECTIONAL SHEAR PROFILES ALSO RAISE CONCERN FOR DAMAGING WIND GUSTS. CONDITIONS SHOULD DRY OUT FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT AS THE UPPER LOW TRACKS ACROSS CENTRAL ONTARIO ALLOWING COOL FRONT TO SLOWLY SAG ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA. DID NOT MAKE MANY CHANGES TO HIGHS TOMORROW AROUND 90 AGAIN...BUT COULD HAVE SOME POSSIBLE COMPLICATING FACTORS WITH SOME RESIDUAL HIGH CLOUDINESS FROM CONVECTIVE DEBRIS TO THE WEST. LONG TERM... WEDNESDAY THROUGH MONDAY. FLOW WILL DEAMPLIFY WEDNESDAY BEHIND THE UPPER TROUGH MOVING ACROSS EASTERN CANADIAN WITH INDUCED SHORT WAVE RIDGING DOWNSTREAM OF NEXT AMPLIFIED WEST COAST UPPER TROUGH. NEXT SURGE OF LOW LEVEL WARM ADVECTION SHOULD OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY AS LOW LEVEL WARM FRONT SHIFTS BACK NORTH. VERY FEW CHANGES TO PREVIOUS CHANCE POPS FOR THUNDER THURSDAY/THURSDAY EVENING...WITH HIGHEST CHANCE POPS ACROSS THE SOUTHWEST WHERE SLIGHTLY ENHANCED LOW LEVEL SPEED CONVERGENCE IS EXPECTED WITH LOW LEVEL JET AXIS TO THE WEST. STILL EARLY TO ASSESS SEVERE THREAT BUT SOME MODERATE INSTABILITY SHOULD BE AVAILABLE BY THURSDAY AFTERNOON...HOWEVER SHEAR PROFILES SHOULD BECOME LESS CONDUCIVE FOR ORGANIZED SEVERE CONVECTION DURING THE AFTERNOON AS MID LEVEL HEIGHT RISES AND WEAKENING MID AND UPPER FLOW BECOME INCREASINGLY UNFAVORABLE FOR SIGNIFICANT SEVERE THREAT. TREND BACK TO MUCH WARMER TEMPERATURES FOR THE END OF THE WEEK AND INTO THE FIRST PART OF NEXT WEEKEND AS THE WARM FRONT LIFTS NORTH OF THE AREA. THE SECOND AMPLIFIED WEST COAST TROUGH SHOULD FOLLOW A SIMILAR TRACK TO ITS PREDECESSOR ACROSS THE UPPER GREAT LAKES AND SOUTHERN CANADA...LIKELY DRAGGING ANOTHER COOL FRONT SOUTHWARD INTO THE AREA FOR THE SECOND HALF OF WEEKEND. DESPITE THIS...WILL CONTINUE TO HOLD OFF ON POPS AT THIS TIME WITH A CONCERN THAT A POTENTIALLY STRONGER MID/UPPER RIDGE IN PLACE ACROSS CENTRAL CONUS COULD SUPPRESS PRECIP CHANCES WITH THE FRONT THIS FAR SOUTH. OVERALL...VERY FEW CHANGES NEEDED WITH LATEST 12Z GUIDANCE IN REASONABLE AGREEMENT WITH PREVIOUS FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...MARSILI LONG TERM...MARSILI AVIATION...FISHER
Hazardous weather outlook, May 30, 4:22 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 PM EDT MON MAY 30 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-312030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 422 PM EDT MON MAY 30 2011 /322 PM CDT MON MAY 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME STORMS MAY BE SEVERE TUESDAY AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL...ESPECIALLY NORTH OF ROUTE 24. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE TO BETWEEN 90 AND 95 DEGREES. MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY NIGHT. IT REMAINS TOO EARLY TO DETERMINE SEVERE STORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-312030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 PM EDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTH WINDS MAY GUST AS HIGH AS 20 TO 25 KNOTS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED AGAIN ON TUESDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:05 PM EDT | Special Weather Statement | IWX | Saint Joseph | 25 min |
| May 31, 5:10 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 31, 5:36 PM EDT | Special Weather Statement | IWX | Cass | 24 min |
| May 31, 5:42 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 33 min |
| May 31, 5:45 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 45 min |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.